Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 228, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2020, 2:54 AM CDT for Harrison County, Marion County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2020, 2:54 AM CDT (07:54 UTC)
- Expired
- Jul 5, 2020, 3:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:53 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 5, 12:53 AM CDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1253 AM CDT Sun Jul 5 2020 .AVIATION... VFR conditions should continue through much of the 05/06Z TAF period, although a band of convection over SW AR/NE TX will continue to gradually progress SE across E TX/the remainder of SW AR and into NW LA through/after daybreak. MVFR cigs will be possible in and near the convection, and will primarily affect the TXK terminal overnight, and possibly the GGG/SHV terminals by or before daybreak. Additional convection redevelopment is likely throughout the day Sunday as the parent shortwave trough drifts S into extreme Ern TX/NW LA/SW AR. Have added VCTS mention to most of the area terminals today, with more isolated development farther WSW away from this trough at TYR/LFK, where confidence remains too low to include VCTS mention attm. However, amendments are likely throughout the day to account for the sct convection development with possible vsby reductions/wind gusts. While most of the convection should diminish during the evening with the loss of heating, convection should persist near the center of circulation associated with this trough, with the convection persisting at/near the TXK/SHV terminals through the remainder of the TAF period. Lt SSW or Lt/Vrb winds overnight will remain SSW or Vrb around 5kts through the day Sunday, except strong/gusty in and near the convection. /15/ && .PREV DISCUSSION... /issued 1000 PM CDT Sat Jul 4 2020/ UPDATE... Unlike previous nights, it appears likely that convection will be ongoing even after we've lost the heating source due to a frontal boundary continuing to slowly meander southward into the region. Add to that an upper level disturbance shifting south from Central Arkansas, and we should continue to maintain showers and t'storms into mid to late evening and overnight across much of the region. For this update, did beef up PoPs areawide due to this expectation with the highest rain chances generally along and north of the I-30 corridor where showers and storms are already ongoing. This activity will eventually work farther southward toward I-20 after midnight through the early morning hours on Sunday. Nothing severe is anticipated, but expect some heavy downpours, gusty winds and frequent lightning with the strongest activity. Otherwise, the current forecast remains on track with no additional updates at this time. All updated text products have been issued. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 88 74 89 / 60 70 40 70 MLU 74 86 74 87 / 50 70 50 60 DEQ 71 87 71 89 / 50 50 20 50 TXK 73 85 73 86 / 60 60 30 50 ELD 71 86 72 86 / 50 70 40 60 TYR 74 89 74 89 / 50 40 40 40 GGG 73 89 74 89 / 60 50 40 60 LFK 75 91 75 90 / 40 60 40 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jul 4, 6:02 AM CDT, 20 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 602 AM CDT Sat Jul 4 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 602 AM CDT Sat Jul 4 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected to develop later today through tonight across the region, ahead of an upper level disturbance that will sink south into the area by this evening. Isolated strong to severe thunderstorms can not be ruled out, with locally gusty winds and brief heavy rainfall possible. In addition, afternoon temperatures will climb into the lower and mid 90s across the region. When combined with the humidity, heat indices will near or exceed 100 degrees before the storms develop. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous showers and thunderstorms are expected across the region Sunday through Wednesday, as the upper level disturbance remains nearly stationary over North Louisiana, before slowly drifting east of the area through midweek. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms each day, with the storms becoming more isolated by late week as an upper level ridge of high pressure builds northeast into the region into the Mid Mississippi Valley. This should also result in hotter temperatures returning to the area by Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 15
In the hours before
Special weather statement, Jul 4, 11:50 PM CDT, 3 hours 4 minutes before
Special Weather Statement National Weather Service Shreveport LA 1150 PM CDT Sat Jul 4 2020 TXZ097-111-112-050530- Cass TX-Bowie TX-Morris TX- 1150 PM CDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN BOWIE AND NORTHEASTERN MORRIS COUNTIES UNTIL 1230 AM CDT... At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Dalby Springs, or 12 miles southwest of New Boston, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Maud, Douglassville, Bryans Mill, Spring Hill and Red Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3328 9471 3344 9461 3332 9420 3308 9434 TIME...MOT...LOC 0450Z 295DEG 16KT 3334 9459 13
Special weather statement, Jul 5, 1:14 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
114 AM CDT Sun Jul 5 2020
TXZ109-110-050645-
Camp TX-Titus TX-
114 AM CDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TITUS AND CAMP COUNTIES
UNTIL 145 AM CDT...
At 113 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsburg, moving south at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Pleasant, Pittsburg, Cason, Rocky Mound, Roeder, Harvard,
Center Point and Holly Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3315 9486 3303 9481 3303 9482 3298 9482
3296 9480 3296 9479 3292 9477 3290 9507
3313 9508
TIME...MOT...LOC 0613Z 353DEG 10KT 3307 9497
13Special weather statement, Jul 5, 2:39 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
239 AM CDT Sun Jul 5 2020
ARZ070-071-LAZ001-002-TXZ125-126-138-050830-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Upshur TX-Harrison TX-
Marion TX-
239 AM CDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLER AND
SOUTHWESTERN LAFAYETTE COUNTIES...NORTHWESTERN CADDO AND NORTHWESTERN
BOSSIER PARISHES...MARION...NORTHERN HARRISON AND EAST CENTRAL UPSHUR
COUNTIES UNTIL 330 AM CDT...
At 239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Canfield to near Ida to near
McLeod to near Berea to Ore City. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vivian, Jefferson, Plain Dealing, Oil City, Bradley, Hosston,
Rodessa, Ida, Gilliam, Canfield, Woodlawn, Smithland, Berea,
Harleton, Gray, Uncertain, Pleasant Valley, Gin City, Canale and
Kiblah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3276 9480 3280 9444 3288 9415 3288 9404
3294 9404 3304 9391 3327 9369 3314 9350
3292 9369 3277 9389 3266 9421 3259 9465
TIME...MOT...LOC 0739Z 322DEG 16KT 3322 9376 3304 9392 3290 9410 3280
9445 3277 9472
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:50 PM CDT | Special Weather Statement | SHV | Bowie | 40 min |
| Jul 5, 1:14 AM CDT | Special Weather Statement | SHV | Camp | 31 min |
| Jul 5, 1:22 AM CDT | Severe Thunderstorm Warning | SHV | Camp | 23 min |
| Jul 5, 2:39 AM CDT | Special Weather Statement | SHV | Marion | 51 min |
| Jul 5, 2:50 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 40 min |
| Jul 5, 3:37 AM CDT | Special Weather Statement | SHV | Harrison | 38 min |
| Jul 5, 5:43 AM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Jul 4, 8:03 PM CDT | Special Weather Statement | SHV | Caldwell | 42 min |
| Jul 4, 8:19 PM CDT | Special Weather Statement | SHV | Jackson | 41 min |
| Jul 5, 3:30 AM CDT | Special Weather Statement | SHV | Bossier, Caddo | 45 min |
| Jul 5, 5:01 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 119 min |
| Jul 5, 3:34 PM CDT | Special Weather Statement | SHV | LaSalle | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.